New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kisses_from_cat
Regular Member


Date Joined Sep 2006
Total Posts : 36
   Posted 12/9/2007 10:11 AM (GMT -6)   
I have been on prozac for a few months and i gained a fair amount of weight and i recently switched meds to remeron.  my doctor warned me about this drug, saying that there was a good chance i'd gain weight.  i've gained 25 pounds.  i used to be 145 and now im 170.  what can i do? i can't stop eating. i want to lose this weight but it seems so hard.  i wish i had never taken these meds.  does anyone have any advice for me.  i need to lose this weight because i already feel bad enough about myself without having to feel fat.
Borderline Personality Disorder
Major depression
 
Meds used: Effexor XR, Prozac, Wellbutrin, Respiridone, Remeron


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41690
   Posted 12/9/2007 1:17 PM (GMT -6)   
I gained weight on prozac too, just by looking at food, It made me feel better but with the weight gain I just got depressed again. I would stress to the doctor that the weight gain is really bothering you.
Some people lose weight on zoloft. I take effexor now, but it is a hard medication to get off of if need be. Abilify helps me with OCD thinking and I seem to get some energy from it. I think it may be fairly new to the AD medications, not sure.
Hope that this helps you some, I am sure others will have advice for you.
Hugs,
getting by
fibromyalgia, chronic fatigue, clinically depressed and allergies


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41690
   Posted 12/9/2007 1:21 PM (GMT -6)   
I just noticed you already take effexor, duh. I was on risperol too, still take it if my thinking gets obsessive. That is what they substituted with the abilify because of weight gain. Though I take as needed, not as often as the others.
I guess I am a space case today, can't seem to get thoughts straight.
Hugs,
again
getting by
fibromyalgia, chronic fatigue, clinically depressed and allergies


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/9/2007 1:35 PM (GMT -6)   

Hello,

I understand just how you feel as I have gained on Cymbalta and yet my pdoc argues with me that it is not known for weight gain.............  Some people lose on the AD meds when they first start them but most end up gaining weight.

I know Remeron is usually saved as it works well by the side effect of weight gain is not healthy either. I agree to discuss the problem with your physician.

Also try to exercise, which I know can be boring and sometimes feels like just one more thing we need to do but it truly may help you hold the weight down.

Take care

Kitt


 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


Gillcom
Regular Member


Date Joined Nov 2007
Total Posts : 272
   Posted 12/9/2007 2:29 PM (GMT -6)   
Hi Cat,

I too have put on lots of weight and no matter what i do can't seem to shift it. I am on citalipram but was on prozac before hand, i have tried diet clubs, the gym, power walking but am not able to keep it up for very long, it's getting the time to do it, and when the kids are in bed i just want to collapse in a heep!! But i just keep trying what else can you do.
Ileostomy - Feb 05, Hernia on site.
Fluoxetine - 20mg March 05 - july 06
Citalipram - 20mg July 06 - upped to 40mg now.


~Liz
Regular Member


Date Joined Oct 2007
Total Posts : 120
   Posted 12/9/2007 7:01 PM (GMT -6)   
Hello Cat,
My medications have made me gain a lot of weight in the past.  I had originally weighed 125lbs, but after a few years I was up to 175lbs.  I found that exercising and making small changes to your diet really can help.  I started buying the low-fat versions of the things I used a lot, i.e. sour cream, milk, ice cream, etc... Exercising was difficult because I just couldn't find the time for it very often, but I then found some 10 minute workout tapes at the store.  The tapes have 5 different 10 minute sessions that focus on different areas.  I needed the most help with my butt and thighs (which are covered in one segment) and my stomach.  So one night I would do the one for my butt and thighs and the next night I would do the one for my stomach.  After about 4 months of doing this I'm now down to about 145lbs.  Even though that is still 20lbs more than what I originally weighed, I now have more muscle than fat.  I'm hoping that with time I can drop some more weight.
 
I hope this helps some,
Liz
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 7:42 AM (GMT -6)
There are a total of 2,883,118 posts in 316,356 threads.
View Active Threads


Who's Online
This forum has 157488 registered members. Please welcome our newest member, 4wheelinmama.
390 Guest(s), 9 Registered Member(s) are currently online.  Details
momto2boys, LotsOfFun, BabsBunny, 07kr5, Serenity Now, gumby44, ocamo, Supportive Daughter, mcloud


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer